Alert archive / Missouri / Wind Advisories in 2013
Wind Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Nov 3, 2013, 3:09 AM CST for 4 counties in Missouri. It took effect at Nov 3, 2013, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2013, 3:09 AM CST (09:09 UTC)
- In effect from
- Nov 3, 2013, 12:00 PM CST
- Expired
- Nov 3, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Omaha radar (KOAX), 159 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS73 KEAX 030909 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 AM CST SUN NOV 3 2013 MOZ001>003-011-031715- /O.NEW.KEAX.WI.Y.0003.131103T1800Z-131103T2300Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 309 AM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING: STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP OVER FAR NORTHWEST MISSOURI BY THE NOON HOUR AND CONTINUE THROUGH LATE AFTERNOON. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG EAST WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ MJ
2 follow-up statements
904 WWUS73 KEAX 031604 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1004 AM CST SUN NOV 3 2013 MOZ001>003-011-032300- /O.CON.KEAX.WI.Y.0003.131103T1800Z-131103T2300Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 1004 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: GUSTY SOUTHERLY WINDS WILL INCREASE ACROSS FAR NORTHWEST MISSOURI THROUGH THE NOON HOUR AND CONTINUE THROUGH LATE AFTERNOON. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG EAST WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
135 WWUS73 KEAX 032255 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 PM CST SUN NOV 3 2013 MOZ001>003-011-040000- /O.EXP.KEAX.WI.Y.0003.000000T0000Z-131103T2300Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 455 PM CST SUN NOV 3 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. SOUTHEAST WINDS WILL OCCASIONALLY GUST TO 35 MPH THIS EVENING AND OVERNIGHT. HOWEVER...GUSTS EXCEEDING 45 MPH ARE NO LONGER EXPECTED...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 2, 11:50 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 2, 11:50 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 PM CDT Sat Nov 2 2013 .SHORT TERM...(This Evening through Sunday Night) Issued at 420 PM CDT SAT NOV 2 2013 Forecast over the next 48 hours continues to look rather nice for Fall, but more wet weather is in the offing. A moderately amplified pattern is in place across the country this afternoon with a trough over the eastern CONUS and a modest ridge across the Rockies. The resulting northwest flow has brought dry surface high to the Plains states for the weekend. Coolest temperatures associated with this high should prevail today. With sunshine, and a return of southerly surface winds Sunday, temperatures will warm a little for the end of the weekend with near normal conditions prevailing again for Monday also. Big issue for Sunday will be the increase in wind speeds and the associated Fire Weather threat owing to dry fuels and low humidity values...see Fire Weather Discussion. Otherwise, winds will jump up tomorrow as the pressure gradient increases ahead of a cold front forming across the Plains States. Decent boundary layer mixing will also assist with windy conditions Sunday, which should allow for south to southwest winds that will in the 30 mph range, just short of Wind Advisory criteria. Forecast challenge for later tonight will likely involve evaluating the need for a Wind Advisory Sunday. .LONG TERM...(Monday through Saturday) Issued at 420 PM CDT SAT NOV 2 2013 For the work week...Monday shortwave energy will ride northeast within the southwest flow that will be prevailing across the center of the nation. Early Monday morning this might result in a bit of cloud cover with a few drops falling, but the main push for moisture return from the Gulf does not look to arrive until much later that night as the back end of the dry surface high moves far enough east to allow for a more significant moisture return Monday night. Latest model runs have slowed the progress of western trough that will be driving precipitation this week. Moisture return still looks more than sufficient to fuel the storms, its just the timing has slowed. Main focus for rain still looks to be Tuesday with lingering precipitable activity into Wednesday. Otherwise...as the trough axis passes through Wednesday and Thursday temperatures will bottom out for the work week, with afternoon highs around 50 and lows in the low to mid 30s. Temperatures will slightly moderate towards the end of the work week with seasonally normal conditions possible by next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1150 PM CDT SAT NOV 2 2013 Conds will remain VFR through the TAF period with the main concern being winds. Winds overnight will be light out of the south. Around 12Z a 30-40kt swly LLJ may cause a very brief period of LLWS however winds should be picking up at the surface just as the LLJ builds into the area so have keep LLWS mention out of the TAF. Between 14Z-16Z surface winds will pick up from the south around 15-20kts with gusts 25-30kts. Strong and gusty winds will prevail until around sunset when winds will diminish to 10-15kts. Sky conds will be clear overnight with increasing high cirrus during the afternoon and evening. && .FIRE WEATHER... Issued at 420 PM CDT SAT NOV 2 2013 The will be a heightened Fire Danger across the region Sunday. Early morning hours of Sunday will be cool and damp, but by the late morning to early afternoon hours of Sunday boundary layer mixing will have lowered humidity values and likely allowed wind speeds to kick up. With mixing possibly up through 900mb Sunday, dewpoints might drop into the mid to low 30s for a few hours in the afternoon. With afternoon highs around 60 expected, this yields humidity values possibly as low as 30% Sunday. Couple this with winds speeds that will be ranging above 20 MPH, and any outdoor burning done Sunday might quickly spread out of control. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Cutter LONG TERM...Cutter AVIATION...73 FIRE WEATHER...Cutter
Hazardous weather outlook, Nov 2, 6:19 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 619 PM CDT SAT NOV 2 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 619 PM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE AN ELEVATED FIRE DANGER ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI SUNDAY AS STRONG SOUTHERLY WINDS AND LOW HUMIDITY WILL CAUSE OUTDOOR FIRES TO BURN QUICKLY OUT OF CONTROL. ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MELL
Nearby
Wind Advisories in Missouri, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.